Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 229, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 26, 2005, 5:31 PM CDT for Christian County, Missouri. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2005, 5:31 PM CDT (22:31 UTC)
- Expired
- Aug 26, 2005, 5:46 PM CDT
- In force
- 15 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Christian County, MO
The radar
The Springfield radar (KSGF), 23 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 4:40 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1363 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 262232 SVRSGF MOC043-262315- /O.NEW.KSGF.SV.W.0229.050826T2231Z-050826T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 531 PM CDT FRI AUG 26 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHRISTIAN COUNTY IN SOUTHWEST MISSOURI. * UNTIL 615 PM CDT. * AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF SPRINGFIELD TO CLEVER...AND MOVING SOUTHEAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE... NEAR NIXA BY 540 PM CDT. NEAR OZARK BY 550 PM CDT. NEAR SPARTA BY 605 PM CDT. THE TOWNS OF BOAZ...FREMONT HILLS...LINDEN AND SELMORE ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS. MEDIA REPORTS THAT THIS STORM HAS DOWNED TREES IN REPUBLIC AND AN OFF DUTY NATIONAL WEATHER SERVICE EMPLOYEE REPORTED A 54 MPH WIND GUST IN BATTLEFIELD. LAT...LON 3709 9349 3698 9349 3695 9306 3709 9310 $$ IZZI
1 follow-up statement
000 WWUS53 KSGF 262246 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 546 PM CDT FRI AUG 26 2005 MOC043-262256- /O.CAN.KSGF.SV.W.0229.000000T0000Z-050826T2315Z/ CHRISTIAN MO- 546 PM CDT FRI AUG 26 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CHRISTIAN COUNTY HAS BEEN CANCELLED... AT 544 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAS RAPIDLY WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3709 9349 3698 9349 3695 9306 3709 9310 $$ IZZI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:57 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 26, 2:57 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 257 PM CDT FRI AUG 26 2005 .DISCUSSION... MAIN CONCERNS STILL REVOLVE AROUND HEAVY RAIN CHANCES AND SEVERE STORM POTENTIAL. YET ANOTHER WEAKENING STORM COMPLEX MOVED THROUGH CENTRAL MO AND PORTIONS OF SE KS EARLIER TODAY. THERE IS STILL SOME ONGOING FLOODING ON THE NORTHWEST AND NORTHERN FRINGE OF THE FORECAST AREA. OUTFLOW FROM THIS CONVECTION MOVED THROUGH SOUTHERN MO LATE THIS MORNING/MIDDAY...ALONG WITH A FEW SCATTERED STORMS. EASTERN AREAS WILL NEED A LITTLE TIME TO RECOVER. WEAK ELEVATED CONVECTION IS ONGOING OVER SE KS...THE WESTERN EDGE BEING FED BY A 25 KNOT SOUTHWESTERLY 85H FLOW. COLD FRONT EXTENDS FROM WESTERN IA INTO EASTERN KS. AREA OVER SE KS IS RELOADING/DESTABILIZING ONCE AGAIN WITH MOISTURE CONVERGENCE EVIDENT NEAR A WEAK SURFACE LOW ALONG THE FRONT NEAR KICT...WITH DEVELOPING CUMULUS FIELD. 100 MB MEAN LAYER CAPES IN THIS AREA 2000-3000 J/KG WITH A WEAKENING OR NON EXISTENT CAP. DEEP LAYER SHEAR PRETTY GOOD FOR AUGUST AS WELL. IN SHORT...EXPECT TO SEE SOME STORM DEVELOPMENT OVER SE KS THIS AFTERNOON AS THE FRONT EDGES EAST. STILL HAVE SOME DOUBTS AS TO HOW THIS WILL ALL EVOLVE...OR MORE TO THE POINT EXACTLY WHERE. STORMS WILL LIKELY ORGANIZE INTO ANOTHER CONVECTIVE COMPLEX BY EARLY THIS EVENING...LIKELY AFFECTING SOUTHERN PORTIONS OF THE FORECAST AREA. HAVE MY HIGHEST POPS IN THESE AREAS. BEST MOISTURE ADVECTION INTO THE FRONTAL ZONE IS ALSO PROGGED TO BE OVER SOUTHERN MO. PRECIPITABLE WATER VALUES ARE STILL PRETTY STOUT...NOT QUITE AS IMPRESSIVE AS YESTERDAY. STILL IN THE 1.80 INCH NEIGHBORHOOD. SO WILL CONTINUE TO MENTION HEAVY RAIN IN SOUTHERN MO AND MAINTAIN THE FLOOD WATCH FOR MUCH OF THE AREA. WE COULD PROBABLY PEEL OFF SOME OF THE NORTHERN COUNTIES FROM THE CURRENT FLOOD WATCH...BUT THESE AREAS HAVE HAD THE HEAVIEST RECENT RAINFALL. NOT REAL COMFORTABLE PULLING AN EXISTING WATCH FROM ANYWHERE QUITE YET. WILL TAPER RAIN OFF LATE TONIGHT...ONLY ONLY HAVING SLIGHT RAIN CHANCES IN SOUTH CENTRAL MO BY SATURDAY MORNING. THE REST OF FORECAST IS DRY. STILL WONDERING WHERE HURRICANE KATRINA WILL GO. SFC RIDGE BUILDS INTO THE AREA THIS WEEKEND. IF KATRINA PASSES TO THE EAST OF THE FORECAST REGION...SURFACE RIDGE WILL LIKELY REMAIN IN PLACE TO THE WEST KILLING ANY GULF MOISTURE ADVECTION INTO THE AREA. RAISED TEMPERATURES A LITTLE OVER THE WEEKEND...FAIRLY CLOSE TO MET/MAV GUIDANCE. AT LEAST DEWPOINTS/HUMIDITY WILL COME DOWN FOR A WHILE. DSA && .AVIATION... MCS CONTINUING TO PUSH OFF TO THE EAST. MAIN AVIATION CONCERN IN THE SHORT TERM IS THE PERSISTENT CONVECTION OVER SOUTHEAST KANSAS. AT THIS TIME...STILL MOVING IN A GENERAL EASTERLY DIRECTION AND DISSIPATING OVER WESTERN MISSOURI AS IT MOVES INTO MORE STABLE AIR. SO WILL NOT CARRY TSRA IN EITHER THE KJLN OR KSGF TERMINALS. POTENTIAL STILLS FOR EXIST FOR SHOWERS AND THUNDERSTORMS THIS EVENING...WITH FOG A POSSIBILITY TOWARDS SUNRISE. GAEDE && SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH FOR ALL COUNTIES THROUGH 6AM SATURDAY. SEVERE THUNDERSTORM WATCH UNTIL 6 PM FOR THE EASTER MO OZARKS. .KS...FLOOD WATCH FOR ALL COUNTIES THROUGH 6AM SATURDAY. WFO SGF
Hazardous weather outlook, Aug 26, 3:26 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
326 PM CDT FRI AUG 26 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
326 PM CDT FRI AUG 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...SOME MAY PRODUCE:
HAIL UP TO THE SIZE OF QUARTERS.
DAMAGING WINDS IN EXCESS OF 60 MPH.
AND HEAVY RAINFALL WITH COULD LEAD TO FLASH FLOODING.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL DEVELOP EARLY THIS EVENING OVER SOUTHEAST
KANSAS AND WESTERN MISSOURI...GRADUALLY OVERSPREADING THE
REMAINDER OF THE OUTLOOK AREA OVERNIGHT. THE THUNDERSTORMS WILL BE
MOST CONCENTRATED SOUTH OF A FORT SCOTT KANSAS TO WEST PLAINS
MISSOURI LINE.
DISCUSSION:
A COLD FRONT THAT EXTENDS FROM IOWA TO SOUTH CENTRAL KANSAS WILL
MOVE SOUTHEAST THROUGH THE AREA THIS EVENING. ADDITIONAL
THUNDERSTORMS ARE EXPECTED TO DEVELOP AS THE FRONT ENCOUNTERS A
MOIST AND UNSTABLE AIR MASS OVER THE AREA. SEVERE STORMS WILL BE
POSSIBLE OVER MAINLY SOUTHERN AND WESTERN PORTIONS OF THE OUTLOOK
AREA THIS EVENING. HEAVY RAIN WILL ALSO BE POSSIBLE. THE HEAVY
RAIN MAY AGGRAVATE ALREADY ONGOING FLOODING OR HIGH WATER OVER
PORTIONS OF SOUTHEAST KANSAS AND CENTRAL MISSOURI.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED THUNDERSTORMS MAY BE ONGOING IN SOUTH CENTRAL MISSOURI
EARLY SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY SOUTHWEST
OF A FORT SCOTT TO WEST PLAINS LINE.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
DSA/IZZIIn the hours before
Special weather statement, Aug 26, 1:42 PM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 142 PM CDT FRI AUG 26 2005 MOZ058-070>071-082>083-092-096>098-106-261945- DENT-DOUGLAS-HOWELL-MARIES-OREGON-PHELPS-PULASKI-SHANNON-TEXAS- WRIGHT- 142 PM CDT FRI AUG 26 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 747 FOR THE FOLLOWING AREA... IN MISSOURI THIS CANCELS 10 COUNTIES IN CENTRAL MISSOURI MARIES... PHELPS... PULASKI... IN SOUTH CENTRAL MISSOURI DENT... HOWELL... OREGON... SHANNON... TEXAS... IN SOUTHWEST MISSOURI DOUGLAS... WRIGHT... THIS INCLUDES THE CITIES OF...ALTON...AVA...CABOOL...EMINENCE... FORT LEONARD WOOD...HOUSTON...MANSFIELD...MOUNTAIN GROVE... ROLLA...SALEM...THAYER...VIENNA...WAYNESVILLE...WEST PLAINS... WILLOW SPRINGS AND WINONA. IZZI
Local storm report, Aug 26, 4:43 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT FRI AUG 26 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 1 N HALLTOWN 37.21N 93.63W
08/26/2005 0.75 INCH LAWRENCE MO LAW ENFORCEMENT
MMTLocal storm report, Aug 26, 5:29 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
529 PM CDT FRI AUG 26 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST BATTLEFIELD 37.12N 93.38W
08/26/2005 54 MPH GREENE MO NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE MEASURE 54 MPH GUST ON HOME
WEATHER STATION.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:30 AM CDT | Flash Flood Warning | SGF | Morgan | 7 hr |
| Aug 26, 9:47 AM CDT | Flash Flood Warning | SGF | Benton | 6 hr |
| Aug 26, 11:07 AM CDT | Flash Flood Warning | SGF | Miller | 5 hr |
| Aug 26, 4:53 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 41 min |
| Aug 26, 6:04 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 41 min |
| Aug 26, 6:43 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.